Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Triply imprimitive representations of GL(2)

Authors: Ralf Schmidt and Salam Turki
Journal: Proc. Amer. Math. Soc. 146 (2018), 971-981
MSC (2010): Primary 11F70, 22E50
Published electronically: October 10, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a criterion for an irreducible, admissible, supercuspidal representation $ \pi $ of $ \mathrm {GL}(2,K)$, where $ K$ is a $ p$-adic field, to become a principal series representation under every quadratic base change. We determine all such $ \pi $ that have trivial central character and conductor $ 2$, and explain their relevance for the theory of elliptic curves.

References [Enhancements On Off] (What's this?)

  • [1] Ian Connell, Good reduction of elliptic curves in abelian extensions, J. Reine Angew. Math. 436 (1993), 155-175. MR 1207284,
  • [2] P. Gérardin and J.-P. Labesse, The solution of a base change problem for $ {\rm GL}(2)$(following Langlands, Saito, Shintani), Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 115-133. MR 546613
  • [3] Guy Henniart, Représentations de degré $ 2$ de Gal $ (\overline Q_{2}/Q_{2})$, C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 21, A1329-A1332 (French, with English summary). MR 0441868
  • [4] H. Jacquet and R. P. Langlands, Automorphic forms on $ {\rm GL}(2)$, Lecture Notes in Mathematics, Vol. 114, Springer-Verlag, Berlin-New York, 1970. MR 0401654
  • [5] Stephen S. Kudla, The local Langlands correspondence: the non-Archimedean case, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 365-391. MR 1265559
  • [6] Jürgen Neukirch, Algebraic number theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 322, Springer-Verlag, Berlin, 1999. Translated from the 1992 German original and with a note by Norbert Schappacher; With a foreword by G. Harder. MR 1697859
  • [7] David E. Rohrlich, Artin representations of $ \mathbb{Q}$ of dihedral type, Math. Res. Lett. 22 (2015), no. 6, 1767-1789. MR 3507261,
  • [8] David E. Rohrlich, Nonvanishing of $ L$-functions and structure of Mordell-Weil groups, J. Reine Angew. Math. 417 (1991), 1-26. MR 1103904,
  • [9] David E. Rohrlich, Variation of the root number in families of elliptic curves, Compositio Math. 87 (1993), no. 2, 119-151. MR 1219633
  • [10] David E. Rohrlich, Elliptic curves and the Weil-Deligne group, Elliptic curves and related topics, CRM Proc. Lecture Notes, vol. 4, Amer. Math. Soc., Providence, RI, 1994, pp. 125-157. MR 1260960
  • [11] Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F70, 22E50

Retrieve articles in all journals with MSC (2010): 11F70, 22E50

Additional Information

Ralf Schmidt
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019-3103

Salam Turki
Affiliation: Mathematics and Computer Science Department, Rhode Island College, 600 Mount Pleasant Avenue, Providence, RI 02908

Received by editor(s): December 31, 2016
Received by editor(s) in revised form: April 21, 2017
Published electronically: October 10, 2017
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society